Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 12.08.2014
From: Julie

Subject: return to methotrexate

I have been off mtx for 4 weeks, during that time I was brilliant, no pain anywhere (except knee but that's not RA)even my g.p. said I looked really well - and I felt it. I was off because I had a course of antibiotics.

Last Monday was first dose going back on it I noticed the day after that it was so painful just to stroke the bone on my wrist, pains were not symmetrical, first one place then next then had a massive flare which lasted 4 days then things became good again no pain and felt well again.

Took again yesterday and within a few hours things began to hurt again, woke up this morning and I cant hardly move my shoulders.

I am only taking plaquenil and folic acid now as well as the mtx. Has anyone had experience of this. I really feel like not taking it anymore.

Plus one big thing I noticed that while I was off mtx my crp went down to 9.1 its never been that low its always 150 or higher, once it as 25 and I thought that was marvellous.

I feel as if my shoulders are falling out of the joints, hurts to keep still, hurts to move anyone got any advice please.
reply | back to forum

Date: 12.08.2014
From: bsk

Subject: Re: return to methotrexate

Julie, Mtx takes weeks to work and, therefore, time to get out of your system. Chances are that you still had enough to carry you through that 4 weeks but it is leaving your system and will take up to 12 weeks to fully work again. However, if you are concerned, you should talk to your rheumy. I hated it myself and wouldn't go back on it but I've got a few friends who do well on it.
reply | back to forum

Date: 12.08.2014
From: Colin W

Subject: Re: return to methotrexate

hi Julie , not sure why you are having problems , are you on tablets or they got you on methojet which think may work alot better for you , & lot less side effects ,

M CRP in last two months has been 0.20 because of my new biologic but still on 20mg steriods & my DAS28 score was 6.4 with all 28 joints causing problems & 23 inflammed & still having loads of problems & they talking about changing the biologic again because this one may make the CRP look good but they think I need the B Cell treatment like rhona is on

but ask your rhumy nurse if you can go on the methojet if they have not given it to you
reply | back to forum

Date: 12.08.2014
From: Julie

Subject: Re: return to methotrexate

thanks bsk, omg that means I have to wait ages again for it to kick in (although it never really has) Ive been off sulpha for 12 weeks now, same with oral steroids. I have been on mtx now since April 2013, got rheumy app couple of weeks time when I am supposed to be going onto minocycline - unless they have something else in mind!!

Hi Colin, I went back on tablets, 10 at a time, cant remember dose, I did try injections during last summer but came off because I just couldn't do it, tried for 3 months but eventually just couldn't face injection days.

Your crp is brilliant and you haven't been on your new one for that long, whats the b cell one?
I don't know whether to take some of my steroids to see if it helps, when rheumy took me off them she did say go on them again if I flared so I might try. Everything has been going great for ages now but I feel I am back at beginning.
reply | back to forum

Date: 12.08.2014
From: rhona

Subject: Re: return to methotrexate

Hi Julie, I've been on mtx for years now and to be quite honest I really don't know if it is doing anything for me. When I was at my worst I was on 25mg a day. I still take it as I am on Rituximab now (that's the one Colin is talking about) it depletes the b cells, it has been the only thing that has really worked for me. I have found it to be fantastic and touch wood I have had no side effects with it. I decided myself to cut the mtx down to 10mg and the only reason I continue to take it is because it is supposed to work better with Rituximab. Perhaps it's time you asked about something else Julie, it's not good to take too many steroids and I know I would have been on a high dose by now if I hadn't had the rituximab. I hope you feel better soon. xx
reply | back to forum

Date: 12.08.2014
From: Sean

Subject: Re: return to methotrexate

Hi Julie

There are lot of people out on other sites discussing increased joint pain after taking methotrexate - just one example of dozens

http://www.healthcentral.com/rheumatoid-arthritis/c/question/510997/58475/

One of the common side effects of methotrexate is intestinal permeability -

This study on children that had been on mxt -

http://www.ncbi.nlm.nih.gov/pubmed/2614616

They induce intestinal permeability using mxt in lab rats -

http://www.ncbi.nlm.nih.gov/pubmed/14992437

Then I saw this on the Roadback website that confirmed my suspicions -

http://www.roadback.org/forum/viewtopic.php?f=1&t=1910

Methotrexate (MTX)
- increases gut permeability which is already a problem for many arthritics
- antibiotics destroy the gut flora which are necessary for breaking down MTX, increasing the possibility of liver toxicity in the patient

I wonder whether taking mxt so soon after antibiotics is a good idea - until the good gut flora have had a chance to recover
reply | back to forum

Date: 13.08.2014
From: Colin W

Subject: Re: return to methotrexate

hi Julie , you seem to have very similar RA to me , its strange how somethings work for one suffer & not for another ,

I could not do the MTX injections & went back on tablets but they are changing it to METOJECT PEN & even I could do them , so ask your rheumy nurse , just wonder if your problem with the tablets is because of causing problems with your stomach

as for steriods , dont go back on them if you dont need to , coming off them will cause you problems & give you a big RA attack , antibioics will do the same thing , dont know why but they act like steriods

have they tried you with a biologic & which ones , the one rhona is on you have to tried one first & have to be RF positive to get it , same as on tocilizumab but with your strange CRP like myself & rhona has had I think Rituximab would work for you better than the anti tnf drugs

http://www.nras.org.uk/rituximab-mabthera-
http://www.nras.org.uk/what-is-roactemra-tocilizumab-
reply | back to forum

Date: 13.08.2014
From: Julie

Subject: Re: return to methotrexate

thankyou all for help, its lovely to know that others listen, I think my hubbie is getting tired of me now, bless him he is absolutely marvellous and has been a rock but now I notice that when I say something like 'I think its the whatever which is causing me problems' he seems to look as if he is thinking 'here she goes again' Its maybe me but you do think people get fed up of listening its only on here I feel safe and not boring anybody.

Sean thanks for links read a couple and maybe your right about going back on after antibiotics but I did wait the 5 days. Cant get onto RB I did register ages ago but its not recognising my email now. Will try again later.

Thanks Rhona, yes I agree too many steroids are bad but sometimes the pain is unbearable, its easing a bit today but bet when I take my mtx on Monday it will all come back again. I go to rheumy 9th Sept so will see what she suggests, maybe they have changed their minds about the Minocycline, but at least I have time to read up about how others are finding their meds.

Colin, stomach problems could be happening, I don't have any pain but after taking mtx I don't want to eat and could go days but my hubby wont let me, I just don't have apetite. If they suggest injecting again I will say about the pen. Not been on anything other than mtx, sulphasalazine, which they stopped couple of months ago because of a bad rash, plaquenil which Im still taking and folic acid, no anti inflams now g.p. said to take paracetamol and steroids stopped 3 months ago. Will take advice from everyone about taking the steroids and not take any. I don't know if I am RF positive or not nobody ever tells me things like that. Just had bloods today and I bet crp will be 200 again - I was so thrilled last month when it was 9. Will read your links Colin.

Thanks everybody, will need rest now my arms feel as if they are coming out of socket after typing all this!!!
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

5+9=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board